# SDR 20000614SH003

- Difficulty date: April 14, 2000
- Submitted: June 14, 2000
- Operation: Air carrier
- Aircraft: N453LA
- Make and model: Frchld SA227DC
- Aircraft serial: DC852B
- Engine: Garrtt TPE33112UAR
- System (JASC): 7260 · Turbine Engine Accessory Drive
- Part: Gear
- Condition: Broken
- Location: Rt Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: E, B, J
- Precautionary procedure: E, A

## Discrepancy

LIT - FLT 1313 -  IN CRUISE FLIGHT, PILOTS HEARD A LOUD BANG, CABIN STARTED TO FILL WITH SMOKE.  RT ENG RPM INCREASED ABOVE REDLINE.  CREW SHUT DOWN RT ENG, RT BLEED.  CABIN PRESS DUMPED, OXYGEN DONNED BY CREW AND PASSENGERS.  EMERG DESCENT COMPLETED DOWN TO SAFE ALTITUDE FOR UNPRESURIZED FLIGHT.  CREW LANDED AT ALTERNATE AIRPORT WITH NO FURTHER INCIDENT.  RT ENG EXPERIENCED FULL GEAR FAILURE.  A PIECE OF INTERNAL GEARBOX BROKE A HOLE IN THE INTAKE AREA, EITHER THAT OR THE PIECE BROKEN OUT BROKE A 2ND HOLE IN INTAKE AREA.  THESE PIECES SEVERELY DAMAGED 1ST STAGE IMPELLER, LEFT MINOR DAMAGE ON FACES OF THE INBD END OF  PROP BLADE,  MINOR DENTS FOUND WITHIN SRM LIMITS.  ENG REPLACED, OIL SYS COMP, PROP REPLACED.
